Heavy, Droopy Eyelids and Eyebrows After Botox
- Asked by marley33 in Riverside, Ca 92504
- 4 years ago
I had Botox on my forehead and frown lines. Now my eyelids feel heavy and my brows have dropped with the outer ends raised. Can this be altered? Or at least, will they go back to normal until Botox wears off? How long will this last?
Brow ptosis (drooping) will improve as the Botox wares off
Botox causes paralysis of the underlying muscles with the intention of decreasing the wrinkling of the overlying skin. The underlying muscles are in balance and help to maintain facial expression - including brow position. When the support of the brow height is thrown off with Botox, then the brows may drop. The answer next time, if for less Botox directly above your brows which will leave enough support to keep the brows elevated. The "heavy lids" is likely due to the dropped brows compressing the skin of the lids between the lid margin and the brow. All of this will resolve as the Botox wares off. Good luck.
It will correct itself in 3 to 4 months
It sounds like you might need a forehead lift. The botox relaxes the frontalis muscle which holds the eyebrows up. When paralized the brow descends and feels heavy in people who need a brow lift. Since the effects of botox only last 3 to 4 months, the drooping brow will correct itself after that amount of time.
Yes, and Yes
You describe chemical denervation or ptosis of the brow. Simply put, the nerves that keep the brows up, and also cause wrinkles, were blocked by Botox. This will self correct over time. Alternatively, your doctor and you may elect to inject some Botox into the muscles that oppose the ones taken out, and hence give a little better balance to your brow.
Probably too much Botox
You probably had too much Botox injected in the forehead. It happens occasionally, even to the best of us. The truth is that sometimes it can be difficult to predict how the same dose and location of Botox will affect different patients. The same amount could be perfect for another individual, but obviously it was too much for you. It will gradually wear off. It is also useful information for you to have for your next treatment.
I would go back to the treating physician's office and talk to them about it. Sometimes slight modifications with additional Botox can be made to the muscles that pull you eyebrows down, and this can improve the overall balance. Restylane injections can be used to get an additional slight brow lift, and overall, this can help you until the strong effect on forehead mucsles wears off.
You should revert back to normal after 3-4 months
Typically, Botox lasts 3-4 Months and when it wears off, you should revert back to normal. We usually don't put much Botox in the lateral part of the brow so that you will get some lift in that area. It is usually placed in a V shape with the bottom of the V at the top of your nose.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.